Trying to get off Ativan, taking Pristiq for Anxiety

Posted by paromita87 @paromita87, Apr 24, 2022

Hello,

Here is my story and I hope somebody can help me.

On Feb 6th of this year, I had a panic attack, was not able to calm down or sleep, went to ER and was given a ativan to calm down.

I subsequently contacted a physctratist who gave me ativans on PRN basis. And later added that to my treatment. She told me to take 1mg Ativan twice a day (2mg). But I was actually taking 1.5 mg Ativan because I was cautious of it. Later however as I did not want to go against it, I took 2mg. So taking 2mg for about 2 months now.

She also gave me Pristiq 50mg per day which I have been taking and feeling better. But now my problem is I feel anxiety when I do not take Ativan. Or I am confused that Pristiq is not helping my anxeity ?I also feel very sleepy if I take half Ativan in the morning (0.5 mg 4 times a day). So not able to work.

She has now told me to take the first dose in the morning of Kolonopin to help withdraw from Ativan. So instead of taking 0.5 mg Ativan she want me to switch to 0.25mg Kolonopin in the morning.

I want to know what do you feel about this, I have read most Ativan withdrawls are with Valium and not Kolonopin.
Can I get some help with getting rid of Ativan, and just be on Pristiq for my anxeity ?

Thanks for listening,
Mita

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

Welcome @paromita87. Ativan and Pristiq are often discussed on Mayo Clinic Connect. I'm tagging a few members who may have some experience and suggestions to offer, like @sears @desicuban @cdcc @laurine7 @shazz67

You may also be interested in this related discussion:
– How did you successfully taper off of 0.5 lorazepam (Ativan)? https://connect.mayoclinic.org/discussion/lorazepam-0-5-taper/

Paromita, have you considered talking with your pharmacist to get some guidance?

REPLY
@colleenyoung

Welcome @paromita87. Ativan and Pristiq are often discussed on Mayo Clinic Connect. I'm tagging a few members who may have some experience and suggestions to offer, like @sears @desicuban @cdcc @laurine7 @shazz67

You may also be interested in this related discussion:
– How did you successfully taper off of 0.5 lorazepam (Ativan)? https://connect.mayoclinic.org/discussion/lorazepam-0-5-taper/

Paromita, have you considered talking with your pharmacist to get some guidance?

Jump to this post

Ms Young,
I sent you a message regarding part of this post. I knew I read it before. The last part you recommended is to talk to a pharmacist for guidance. Everytime we have a question regarding a medication they always tell my husband about my medications to consult my dr. He’s contacted different pharmacies as well. Thank you.

REPLY

Thank for your response. I’m just wondering if others have the same problem with pharmacies. They’re very vague. Thank you.

REPLY

Bonjour ! paromita87 @paromita87, As you probably already know, with benzos we must be very careful, cause we can make regrettable mistakes. It’s not too late to avoid unnecessary suffering. I strongly encourage you to join Beating Benzos, it’s the best support group on Facebook. The administrators have over 50 years of experience with benzos. Through this group you will find the help you need and get a proper taper plan. I’m on Ativan as well. I'll spare you the details of my story. Don't delay going to Beating Benzos. It looks like you have built up tolerance with ativan. So it's time to start tapering off and doing it the right way. Good luck to you!

REPLY
Please sign in or register to post a reply.